International Journal of Hematology and Therapy
Agranulocytosis Associated with Trandolapril-Verapamil Combination
- 1Hamur State Hospital, Internal Medicine Clinic, Turkey
- 2Ankara University, Faculty of Medicine Anesthesiology and ICM Department, Turkey
- 3Department of Hematology, Ministry of Health Istanbul Training and Research Hospital, Turkey
- 4Department of Infectious diseases and Clinical Microbiology, Ministry of Health BakÄ±rkoy Sadi Konuk
Habip Gedik, Associate Professor, Department of Infectious diseases and Clinical Microbiology, Ministry of Health BakÄ±rkoy Sadi Konuk Training and Research Hospital, Turkey, Tel: 90 212 414 72 02/ 5315; E-mail: email@example.com
Gedik, H., et al. Agranulocytosis Associated with Trandolapril-Verapamil Combination (2016) Int J Hematol Therap 2(1): 1-3.
© 2016 Gedik, H. This is an Open access article distributed under the terms of Creative Commons Attribution 4.0 International License.
KeywordsAgranulocytosis; Trandolapril-Verapamil Combination
A number of medications have been implicated as potential causes of severe neutropenia or agranulocytosis. A 66-year-old female patient was administered with verapamil-trandolapril for treatment of hypertension. Over three years of verapamil- trandolapril treatment, neutropenia developed. Verapamil-trandolapril was switched to amlodipine and white blood cell count recovered within two months. After a while, amlodipine was switched to ramipril because of the pretibial edema (a side effect of amlodipine); over thirty days neutropenia developed once again. Agranulocytosis is rarely seen due to angiotensin converting enzyme (ACE) inhibitors. Therefore, physicians should be aware of the potential side effects of ACE inhibitors and their combinations on blood cells (especially neutrophils), particularly in patients treated for a long time.